MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® INLAY® URETERAL STENT WITH NICORE¿ GUIDEWIRE

C.R. BARD, INC. (COVINGTON) -1018233 BARD® INLAY® URETERAL STENT WITH NICORE¿ GUIDEWIRE
Model Number 776428
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/13/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the ureteral stent got broken in two.
 
Additional Manufacturer Narrative
The reported event is inconclusive because no sample was returned for evaluation.A potential root cause for this event could be, "material selection".The device was used for treatment purposes.It is unknown if the device had met all relevant specifications or resulted in the reported event.No manufacturing issues or non-conformances were noted during review of the dhr that could have caused or contributed to the reported event.Based on the results of the investigation no additional action is required at this time.The device was not returned for evaluation.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "improper handling technique can seriously weaken the stent.Acute bending or overstressing during placement could result in subsequent separation of the stent at the point of stress after a prolonged indwelling period." "exercise care.Tearing of the stent can be caused by sharp instruments." "care should be exercised when removing the stent from inner polybag so as not to cause tearing or fragmentation." "the insertion of a ureteral stent should only be done by those individuals who have comprehensive training in the techniques and risks of the procedure." h11: section a through f - the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.H3 other text : the device was not returned.
 
Event or Problem Description
It was reported that the ureteral stent got broken in two.
 
Additional Manufacturer Narrative
The reported event is confirmed, cause unknown.The ureteral stent was returned in the opened original packaging.Visual evaluation noted a separation on the stent; the separation appeared to be inward, this is seen when the stent is cut with a sharp object.The separation did not go all the way through the stent.The material where the suture porthole is located appeared to be jagged and stretched; this is seen when the suture is pulled from the stent.The suture was not provided for evaluation.A specific root cause could not be determine, however, based on the risk document a potential root cause for this event could be, "material selection".The device was used for treatment purposes.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "improper handling technique can seriously weaken the stent.Acute bending or overstressing during placement could result in subsequent separation of the stent at the point of stress after a prolonged indwelling period." "exercise care.Tearing of the stent can be caused by sharp instruments." "care should be exercised when removing the stent from inner polybag so as not to cause tearing or fragmentation." "the insertion of a ureteral stent should only be done by those individuals who have comprehensive training in the techniques and risks of the procedure." h11: section a through f - the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.H3 other text : the actual/suspected device was evaluated.
 
Event or Problem Description
It was reported that the ureteral stent got broken in two.

Brand Name
BARD® INLAY® URETERAL STENT WITH NICORE¿ GUIDEWIRE
Common Device Name
URETERAL STENT
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
juan velez
8195 industrial blvd
covington 30014
7707846100
MDR Report Key14346049
Report Number1018233-2022-03538
Device Sequence Number5197905
Product Code FAD
UDI-Device Identifier10801741014212
UDI-Public(01)10801741014212
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K983498
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/25/2024
Device Model Number776428
Device Catalogue Number776428
Device Lot NumberNGEW4295
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/14/2022
Supplement Date Received by Manufacturer07/12/2022
01/11/2023
Initial Report FDA Received Date05/10/2022
Supplement Report FDA Received Date07/28/2022
01/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/28/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown